MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0203
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 coils (pc400 coils).During the procedure, while advancing a pc400 coil through a px slim delivery microcatheter (px slim), the physician did not encounter any resistance; however, the pc400 coil pusher assembly became kinked.Therefore, the pc400 coil was removed and the procedure was completed using a new pc400 coil and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: the pet lock was intact on the proximal end of the penumbra coils 400 (pc400) pusher assembly.The pusher assembly was fractured approximately 5.0 cm from the proximal end.The embolization coil was intact with the pusher assembly.Conclusion: evaluation of the returned device revealed the pusher assembly was fractured.This type of damage typically occurs due to forceful manipulation of the pc400 at extreme angles during insertion into a microcatheter.The px slim mentioned in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5847929
Report Number3005168196-2016-01116
Device Sequence Number266968
Product Code HCG
UDI-Device Identifier00814548011776
UDI-Public00814548011776
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/29/2023
Device Catalogue Number4006C0203
Device Lot NumberF65527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/04/2016
Supplement Report FDA Received Date09/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR